Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

127 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Noticed brown stringy odorless discharge after periods. HPT negative. Worrisome

Answered by
Dr.
Dr. Sree Gouri SR

OBGYN

Practicing since :2006

Answered : 5162 Questions

default
Posted on Thu, 27 Dec 2012 in Menstruation and Miscarriage
Question: I ended my period. Six days later, I had brown stringy odorless discharge. The string ones went away and I have consistently had brown discharge for almost two weeks. I am on generic ortho tricyclin lo. I have three pills left so I am due for a period in 4 days. I took pregnancy test and negative.
doctor
Answered by Dr. Sree Gouri SR 2 hours later
Hi,
Thanks for the query.

Ortho Tri-Cyclen Lo is a breakthrough bleeding, spotting, brown discharge etc as side effects.
So that may be responsible for your problem.
As you used the pill regularly there is very less chance for pregnancy.
Usually these type of menstrual irregularities will subside soon.
So you watch in the next cycle. If the same problem repeats better to consult gynecologist and take additional dose of hormones to control the brown discharge.
If discharge persists even after that, better to change the brand of contraceptive pills with your doctor's advice.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sree Gouri SR 1 hour later
If I do not receive a period or brown discharge persists in place of period, shall
I worry about pregnancy? I have been on this medication for almost a full year and have not experienced this before. Years ago I took depo provera shot for 9 months. I had period for a week, brown discharge off and on for two weeks, and clear for a week. This was the cycle every single month i took the shot. Dropped 20 lbs which was horrible. I was 102 and went down to 82.
doctor
Answered by Dr. Sree Gouri SR 6 hours later
Hi,

Usually with proper use of contraceptive pills the chances of pregnancy is very less.
If you missed a pill or intake delayed for 4 to 5 hours at any time, better to undergo pregnancy test once.
Menstrual irregularities can start at any time during the intake of contraceptive pills.
As you had many problems with depo, better to continue the tablets only.
So you watch in the next cycle, if same symptoms repeat go for treatment.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Provera

doctor1 MD

Good evening, I m here to inquire about a problem that I ve been having trouble dealing with. I m currently on a type of birth control called a depo shot taken every 3months. Ever since then, my periods have been light but for a longer time span. There s also no more blood clots. There are times where my partner and I would preform sex and it d bleed but it s very diluted, but most of the time it s just looks like he slaughter something. It s very bloody, sometimes it bleeds out brown. There are also times where it won t bleed for up to 3-4days but then suddenly bleed out of no where. My partner and I haven t had intercourse with anyone else so it wouldn t be an STD, right? Is it a hormonal imbalance from the birth control shot? I ve been taking alot of vitamins also, does that account for anything? It s been 2weeks since my period has ended but i m still having bleeding, even without intercourse coming into play. What can I do to make this go away?

doctor1 MD

HI, its been a year since ive gotten off of the depo shot an I have not had a consistent menstrual cycle since. Ive been back an forth on the shot for at least 3 years lasting one consecutive. For the entire 8 months after getting off the depo I spottted. The colors changed from bright red to a very dark brown. This last month an a half I have not been spotting at all a week ago I started noticing a thick milky like white discharge when I use the bathroom an wipe. For the entire year an a half ive been with my boyfriend we have not used protection an I have never been pregnant. Could you please help me

doctor1 MD

For the past 5 months I have been experiencing strange bumps and a skin rash. I first noticed it as what appeared as hives on my butt, it spread to all over my butt. After a couple months of constantly searching for an answer I went to the doctor. They said it looked like hives and could be an allergic reaction. I was prescribed a steroid cortisone cream which cleared the bumps but they returned once I stopped using it. The last month my legs have been extremely itchy with small bumps on the back of my legs. I just got another depo shot and it seemed to make it worse. There are red bumps everywhere on my lower body. Could this be due to my depo shot that I started late September?

doctor1 MD

Hi i been on the depo shot for one month and missed my period now im having brown and red and sometimes like pink spotting whats going on how can i stop it. The bleeding will be alil to alot then stop and then its brown and turn red and pink but mostly brown but its on and off all day

doctor1 MD

I read research that etonogestrel stop sperm production oin males so is it ok to use etonogestrel implant? Will the effect on males will be the same as estradiol valerate and depo provera? Thanks

doctor1 MD

Hi doctor hope u are fine. It's been long. Doctor I am late on my period by 10 days I did a pregnancy test it came out negative. I am getting very sharp and dull pains on my pelvic it's very sore like really sharp pains. I went today to the...

doctor1 MD

I had a surgery that went all wrong back in February of 2016, and I need an OBGYN surgeon familiar with myomectomy, laproscopic surgery to look at my medical records and determine if there was a deviation in the proper standard of care, and be...